Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 9, NWS Charleston, SC

February 20, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Feb 20, 2011, 3:47 PM EST for Berkeley County, South Carolina. It took effect at Feb 21, 2011, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 3:47 PM EST (20:47 UTC)
In effect from
Feb 21, 2011, 9:00 AM EST
Expired
Feb 21, 2011, 4:01 AM EST
In force
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4839 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS72 KCHS 202047
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EST SUN FEB 20 2011


SCZ045-210500-
/O.NEW.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
347 PM EST SUN FEB 20 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT. 

* TIMING: MID-MORNING MONDAY THROUGH MONDAY EVENING...WITH THE
  STRONGEST WINDS EXPECTED ALONG THE LAKE SHORE MONDAY AFTERNOON.

* WINDS: SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS...HIGHEST ALONG
  THE LAKE SHORE.

* WAVES: 2 FT...HIGHEST NEAR THE CENTER AND NORTHEAST PORTION OF
  THE LAKE. 

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE
  CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE MONDAY AND
MONDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

JAQ
2 follow-up statements
803 
WWUS72 KCHS 210213
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EST SUN FEB 20 2011

SCZ045-211030-
/O.CON.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
913 PM EST SUN FEB 20 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT. 

* TIMING: MID-MORNING MONDAY THROUGH MONDAY EVENING...WITH THE 
  STRONGEST WINDS EXPECTED ALONG THE LAKE SHORE MONDAY 
  AFTERNOON. 

* WINDS: SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS...HIGHEST 
  ALONG THE LAKE SHORE. 

* WAVES: 2 FT...PERHAPS UP TO 3 FT NEAR THE NORTHEAST PORTION OF
  THE LAKE.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE MONDAY AND
MONDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

33
351 
WWUS72 KCHS 210901
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EST MON FEB 21 2011

SCZ045-211700-
/O.CAN.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/
/O.NEW.KCHS.WI.Y.0002.110221T1600Z-110221T2300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
401 AM EST MON FEB 21 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP PRIOR TO 
  MIDDAY AND PEAK DURING THE MID TO LATE AFTERNOON HOURS. WINDS
  SHOULD BEGIN TO SUBSIDE SOMEWHAT AS SUNSET NEARS TODAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS FROM 35 TO 40 MPH. WIND GUSTS OVER 40 MPH MAY OCCUR ON
  SOME ELEVATED SURFACES. 

* IMPACTS: DRIVING ON BRIDGES AND ELEVATED SURFACES MAY BECOME
  DIFFICULT THIS AFTERNOON. SMALL OBJECTS NOT SECURED MAY BE
  TOSSED AROUND BY THE GUSTY WINDS. THE COMBINATION OF INCREASING
  WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT
  ON LAKE MOULTRIE THIS MORNING AND AGAIN TONIGHT. HAZARDOUS
  CONDITIONS ARE LIKELY ALONG LAKE SHORES THIS AFTERNOON WHEN THE
  HIGHEST WIND GUSTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

MARINERS MAY ENCOUNTER DANGEROUS CONDITIONS ALONG SHORES OF LAKE
MOULTRIE THIS AFTERNOON. 

&&

$$

SCZ044-050-052-211700-
/O.NEW.KCHS.WI.Y.0002.110221T1600Z-110221T2300Z/
DORCHESTER-CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...CHARLESTON...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
401 AM EST MON FEB 21 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

* TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP PRIOR TO
  MIDDAY AND PEAK DURING THE MID TO LATE AFTERNOON HOURS. WINDS
  SHOULD BEGIN TO SUBSIDE SOMEWHAT AS SUNSET NEARS TODAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  FROM 30 TO 40 MPH THIS AFTERNOON. WIND GUSTS OVER 40 MPH MAY
  OCCUR ON ELEVATED SURFACES INCLUDING BRIDGES AND OVERPASSES.

* IMPACTS: DRIVING ON ELEVATED BRIDGES MAY BECOME DIFFICULT THIS
  AFTERNOON. SMALL OBJECTS NOT SECURED MAY BE TOSSED AROUND BY THE
  GUSTY WINDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 20, 1:03 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 20, 1:03 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
103 PM EST SUN FEB 20 2011

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE AREA THROUGH MON NIGHT
BEFORE A COLD FRONT SWEEPS THROUGH ON TUE. HIGH PRES WILL REBUILD
BEHIND THE FRONT AND REMAIN OVER THE SOUTHEAST STATES THROUGH
THU. THE NEXT COLD FRONT WILL MOVE THROUGH THE REGION LATE IN THE
WEEK...WITH HIGH PRES TO FOLLOW FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL RIDGING WILL BUILD INTO THE REGION FROM GULF OF MEXICO
TODAY. MEANWHILE...SURFACE HIGH PRESSURE WILL BREAK OFF OF THE
MAIN HIGH PRESSURE SYSTEM CENTERED OVER SOUTHERN CANADA AND MOVE
SOUTHEAST ACROSS THE MID-ATLANTIC REGION AND OFF THE NORTH
CAROLINA COAST BY THE END OF THE DAY.

THE SUBSIDENCE INVERSION AND MID LEVEL MOISTURE HAS RESULTED IN
RATHER EXTENSIVE ALTOCUMULUS ACROSS MUCH OF THE AREA. MODEL
MOISTURE FIELDS INDICATE THAT THE BULK OF THE MID LEVEL MOISTURE
SHOULD LIFT TO THE NORTH THIS AFTERNOON...RESULTING IN SOME
CLEARING OVER PARTS OF THE AREA...ESPECIALLY ACROSS SOUTHEAST
GEORGIA.

A VERY DRY AIRMASS REMAINS IN PLACE OVER PORTIONS OF SOUTHEAST
SOUTH CAROLINA TODAY. HOWEVER...EXPECT DEW POINTS TO SLOWLY
RECOVER THROUGH THE AFTERNOON AS THE ONSHORE FLOW BECOMES BETTER
ESTABLISHED WITH THE HIGH PASSING NORTH OF THE REGION.

HIGH TEMPERATURES WILL BE DEPENDENT ON THE EXTENT OF CLEARING THIS
AFTERNOON. THE PREVIOUS FORECAST APPEARS TO BE ON TRACK...ALTHOUGH
MADE A FEW UPWARD TWEAKS ACROSS INTERIOR PORTIONS OF SOUTHEAST
GEORGIA. THE FORECAST INDICATES HIGHS RANGING FROM THE MID AND UPPER
60S ACROSS SOUTHEAST SOUTH CAROLINA TO THE LOWER AND MID 70S
ACROSS SOUTHEAST GEORGIA. AREAS NEAR THE COAST WILL BE
SIGNIFICANTLY COOLER GIVEN THE ONSHORE FLOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
STRONG LOW LEVEL WARM AND MOIST AIR ADVECTION TONIGHT POSE POTENTIAL
ISSUES WITH FOG...STRATUS...AND POSSIBLY SOME SEA FOG BRUSHING THE
BEACHES/ISLANDS. SERIOUS CONFIDENCE PROBLEMS WITH ALL THREE OF THESE
ITEMS AS MODELS PERFORMED LESS THAN STELLAR WITH THE LAST EVENT
THU NIGHT AND FRI. INTERESTING TO SEE FOG PUSHING OUT OVER THE COOLER
WATERS OFF OF DAYTONA FLORIDA THIS MORNING WITH SURFACE DEW POINTS
IN THE MID 50S. SIMILAR PROCESSES ARE FORECAST OFF OUR COAST TONIGHT
WITH A LARGE CAVEAT. WIND FIELDS ARE EXPECTED TO STRENGTHEN SIGNIFICANTLY
OVERNIGHT AS LOW LEVEL RIDGING GIVES WAY TO SW JETTING THROUGH THE
LOW LEVELS. THIS LEAVES A RELATIVELY SMALL WINDOW FOR LAND AND SEA
BASED FOG. WE CONTINUE TO MENTION PATCHY FOG TONIGHT AND WILL JUST
NEED TO MONITOR THE SURGE IN LOW LEVEL MOISTURE AS THE TIME FRAME
NEARS. MILDER LOWS TONIGHT...MAINLY 50-53 DEGREES MOST AREAS.

MONDAY...DEEP LAYERED RIDGING WILL REMAIN IN PLACE OVER THE
SOUTHEAST STATES...RESULTING IN MOSTLY SUNNY SKIES AND RAIN FREE
WEATHER. DEEP WEST-SOUTHWESTERLY FLOW WILL RESULT IN GOOD
COMPRESSIONAL HEATING ACROSS THE AREA...ALLOWING HIGHS TO TOP OUT
IN THE UPPER 70S TO AROUND 80 DEGREES. THE WARM TEMPERATURES WILL
ALLOW FOR MIXING UP TO AROUND H85 BY MID AFTERNOON. GIVEN WIND
FIELDS OF 35 TO 45 KNOTS BETWEEN H9 AND H85 MONDAY AFTERNOON...
WOULD EXPECT SOME OF THESE STRONGER WINDS ALOFT TO MIX DOWN TO THE
SURFACE RESULTING IN BREEZY TO WINDY CONDITIONS. FOR NOW WILL CAP
WIND GUSTS BETWEEN 30 AND 35 KNOTS ACROSS SOUTHEAST GEORGIA AND
AROUND 35 KNOTS ACROSS SOUTHERN SOUTH CAROLINA. A WIND ADVISORY
MAY BE NECESSARY FOR AT LEAST A PORTION OF THE FORECAST AREA ON
MONDAY...AND WILL ADDRESS THIS IN THE MORNING HAZARDOUS WEATHER
OUTLOOK.

MONDAY NIGHT...HIGH PRESSURE WILL RETREAT FURTHER INTO THE
ATLANTIC AS A COLD FRONT BEGINS TO APPROACH FROM THE NORTHWEST.
BEST FORCING AND DEEPEST MOISTURE WILL REMAIN WELL NORTH AND WEST
OF THE FORECAST AREA...SO WILL MAINTAIN THE RAIN FREE FORECAST.
WILL LOOK FOR INCREASING CLOUDINESS OVERNIGHT AS THE COMBINATION
OF STRATUS ADVECTING NORTHWARD FROM THE GULF OF MEXICO ALONG WITH
INCREASING MOISTURE IN ASSOCIATION WITH THE COLD FRONT SHOULD
RESULT IN MOSTLY CLOUDY CONDITIONS BY DAYBREAK TUESDAY. OVERNIGHT
LOWS ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 50S.

TUESDAY AND TUESDAY NIGHT...MODEL SOLUTIONS SHOW THE COLD FRONT
HANGING UP ACROSS NORTHERN ZONES OR JUST NORTH OF THE FORECAST
AREA THROUGH EARLY/MID AFTERNOON...BEFORE HIGH PRESSURE BUILDING
OVER THE MID-ATLANTIC STATES PUSHES THE FRONT THROUGH THE FORECAST
AREA LATE TUESDAY AFTERNOON OR TUESDAY EVENING. THE FRONT IS NOT
EXPECTED TO RESULT IN ANY SHOWER ACTIVITY GIVEN THE DRY WEST-
NORTHWESTERLY BOUNDARY LAYER FLOW AND THE DEEPEST MOISTURE AND
BEST FORCING FOR ASCENT REMAINING WELL NORTH OF THE FORECAST AREA.
THEREFORE WILL KEEP THE FORECAST RAIN FREE BOTH TUESDAY AND
TUESDAY NIGHT. EXPECT ANOTHER WARM DAY TUESDAY...WITH HIGHS
RANGING FROM THE LOWER/MIDDLE 70S NORTH TO THE MIDDLE/UPPER 70S
SOUTH. COULD SEE HIGHS SLIGHTLY WARMER IF LESS CLOUD COVER IS SEEN
THAN CURRENTLY ANTICIPATED. LOWS TUESDAY NIGHT ARE EXPECTED TO
BOTTOM OUT FROM AROUND 40 ACROSS THE NORTHWEST TIER OF COUNTIES TO
THE UPPER 40S/LOWER 50S ACROSS COASTAL SOUTHEAST GEORGIA.

WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO BUILD NORTH OF THE
AREA...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES AND RAIN FREE
WEATHER. MODEL SOLUTIONS DISAGREE ON DEGREE OF COLD AIR ADVECTION
WHICH WILL MOVE INTO THE AREA...WITH THE ECMWF AND GEM GLOBAL
SOLUTIONS MUCH MILDER THAN THE GFS. GIVEN RECENT MODEL TRENDS OF
USHERING IN TOO MUCH COLD AIR FROM THE NORTH ALONG WITH WATER
TEMPERATURES OFF THE COAST CONTINUING TO STEADILY RISE INTO
MIDDLE/UPPER 50S...WILL LEAN THE FORECAST ON THE WARMER SIDE OF
MOS TEMPS. THIS RESULTS IN HIGHS IN THE MID 60S NORTH TO THE UPPER
60S/AROUND 70 SOUTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN EVOLUTION THROUGH THE LONG TERM PERIODS. HIGH
PRESSURE WILL BUILD FROM THE MID-ATLANTIC COAST WEDNESDAY EVENING
INTO THE WESTERN ATLANTIC BY DAYBREAK THURSDAY. ATLANTIC HIGH
PRESSURE WILL THEN HOLD IN PLACE OVER THE SOUTHEAST STATES ON
THURSDAY BEFORE RETREATING FURTHER INTO THE ATLANTIC AS A COLD FRONT
APPROACHES FROM THE WEST THURSDAY NIGHT. THE COLD FRONT IS EXPECTED
TO PUSH THROUGH THE FORECAST AREA ON FRIDAY...WITH HIGH PRESSURE
THEN BUILDING BACK INTO THE REGION FRIDAY NIGHT AND REMAINING THE
DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WEEKEND.

AS FOR SENSIBLE WEATHER DETAILS...WILL KEEP THE FORECAST RAIN FREE
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE IN PLACE.
CAN/T RULE OUT AN ISOLATED SHOWER OR TWO GRAZING COASTAL ZONES LATE
WEDNESDAY NIGHT AND THURSDAY MORNING...BUT PROBABILITIES FOR
MEASURABLE PRECIPITATION REMAIN TOO LOW TO MENTION IN THE FORECAST
AT THIS TIME.

WITH GOOD MODEL CONSENSUS SHOWING A COLD FRONT MOVING THROUGH THE
AREA ON FRIDAY...WILL CARRY CHANCE POPS ALL LOCALES. WILL THEN KEEP
RAIN FREE CONDITIONS IN PLACE FRIDAY NIGHT THROUGH SUNDAY AS HIGH
PRESSURE BUILDS BACK INTO THE REGION.

TEMPERATURES ARE EXPECTED TO RANGE FROM SLIGHTLY ABOVE NORMAL TO
WELL ABOVE NORMAL LEVELS THROUGH THE LONG TERM PERIODS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PERSIST AT BOTH CHS AND SAV TERMINALS THIS
AFTERNOON AND EARLY TONIGHT. EAST WINDS WILL CONTINUE TO GUST
BETWEEN 15 TO 20 KNOTS THEN BEGIN TO RELAX BY 20-21Z THIS AFTERNOON.
LLWS BETWEEN 30-40KT WILL BE THE MAIN CONCERN AT BOTH TERMINALS
OVERNIGHT AS STRONG LOW LEVEL WINDS ENTER THE REGION FROM THE
NORTHWEST BEGINNING AROUND 06Z MONDAY. LLWS WILL LIKELY END BY 14-15Z
AT BOTH TERMINALS AS SFC WINDS INCREASE.

THERE IS ALSO A POSSIBILITY OF SEA FOG ADVECTING ONSHORE AND
AFFECTING BOTH TERMINALS BETWEEN 08Z AND 14Z MONDAY...BUT STRONG LOW
LVL WINDS ENTERING THE REGION SUGGEST FOG WOULD LIKELY MIX OUT OR LIFT
BEFORE LIMITING VSBYS BELOW 6SM. A SMALL WINDOW FOR MVFR CIGS IS
POSSIBLE BETWEEN 10Z AND 13Z AS LOW LVL MOISTURE AND POSSIBLE SEA FOG
RETURNS FROM THE SOUTH. SHOULD THE ATMOSPHERE DECOUPLE AND LOW LVL
WINDS REMAIN LOWER THAN EXPECTED...CHANCES WILL BE GREATER OF MVFR
CIGS. IFR CIGS ARE NOT OUT OF THE QUESTION BUT CONFIDENCE IS TOO
LOW TO INCLUDE IN THE TAFS AT THIS TIME.

THE MAIN CONCERN WILL THEN SHIFT OVER TO GUSTY WINDS AT BOTH
TERMINALS BY 15Z THROUGH 18Z MONDAY. STRONG SFC HEATING WILL ALLOW
40 KT LOW LVL WINDS TO MIX NEAR THE SFC. HAVE INTRODUCED WIND
GUSTS BEGINNING SHORTLY AFTER THE INVERSION BREAKS AROUND 10 AM AT
BOTH TERMINALS. EXPECT WIND GUSTS BETWEEN 25 TO 30 KNOTS BY NOON AT
BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS AND VFR WEATHER
IS EXPECTED MON AFTERNOON IN ADVANCE OF AN APPROACHING COLD
FRONT. COULD SEE SOME MVFR OR LOWER CONDITIONS MON NIGHT/EARLY
TUE...WITH VFR CONDITIONS TO RETURN TUE AFTERNOON THROUGH WED.
COULD SEE SOME MVFR OR LOWER CIGS/VSBYS AGAIN LATE WED NIGHT AND
EARLY THU MORNING.

&&

.MARINE...
A MODERATE NE SURGE WILL BEGIN TO WEAKEN THIS AFTERNOON AS HIGH
PRESSURE PASSES TO THE NORTH CAUSING THE SURFACE PRESSURE GRADIENT
TO RELAX AND WINDS TO VEER E-SE. SEAS WILL BE ON THE INCREASE BUT
FAIL TO REACH 6 FT ANYWHERE WITHIN 20 NM TODAY. WE CONTINUED THE
SCA FOR OUR OUTER GEORGIA WATERS FOR MARGINAL 4-6 FT SEAS.

LOW LEVEL WIND FIELDS BUILD TONIGHT BUT MIXING IS NOT OPTIMAL MOST
WATERS. SEAS WITH REMAIN NEAR 5 FT OFFSHORE AND MAINLY IN THE 3-4
FT RANGE WITHIN 20 NM. POTENTIAL FOR SEA FOG IS DEFINITELY THERE
BUT THE WINDOW IS FAIRLY SMALL AS STRONG SW FLOW DEVELOPS LATE
TONIGHT. THE LOW LEVEL MOISTURE RETURN WITH BE THE KEY FACTOR AS
TO WHEN AND TO WHAT EXTENT WE SEE ANY DENSE MARINE FOG. WE HAVE
CONTINUED PERSISTENCE WITH FOG IN THE COASTAL WATERS FORECAST AND
MENTIONS IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH FRIDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE MONDAY...WITH A COLD FRONT APPROACHING FROM THE
NORTHWEST MONDAY NIGHT AND MOVING THROUGH THE WATERS ON TUESDAY.
HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION TUESDAY NIGHT
THROUGH THURSDAY...WITH THE NEXT COLD FRONT POSSIBLY PUSHING INTO
THE REGION ON FRIDAY.

EXPECT SOUTHWESTERLY WINDS TO INCREASE IN ADVANCE OF THE APPROACHING
COLD FRONT MONDAY AND MONDAY NIGHT. SMALL CRAFT CONDITIONS APPEAR TO
BE A GOOD BET IN CHARLESTON HARBOR MONDAY...AND MAY BE NECESSARY FOR
THE NEARSHORE COASTAL WATERS AS GUSTY WINDS OF 25 TO 30 KNOTS WILL
BE POSSIBLE WITHIN A COUPLE MILES OF SHORE.

WIND FIELDS ARE EXPECTED TO STRENGTHEN FURTHER MONDAY NIGHT INTO
EARLY TUESDAY AS THE COLD FRONT PUSHES CLOSER TO THE MARINE
AREA...AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR ALL OR
PORTIONS OF THE WATERS. CONDITIONS SHOULD BRIEFLY DROP BELOW
ADVISORY LEVELS FOR ALL WATERS TUESDAY AFTERNOON INTO TUESDAY
EVENING AS THE GRADIENT WEAKENS TEMPORARILY. WINDS AND SEAS WILL
THEN BEGIN TO BUILD ACROSS THE MARINE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY AS A NORTHEASTERLY SURGE DEVELOPS DUE TO HIGH PRESSURE
BUILDING BACK INTO THE AREA...AND WINDS AND/OR SEAS MAY APPROACH
ADVISORY THRESHOLDS ONCE AGAIN ACROSS PORTIONS OF THE WATERS. HIGH
PRESSURE WILL BUILD OVER THE MARINE AREA WEDNESDAY NIGHT AND
THURSDAY...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW ADVISORY
THRESHOLDS. WITH THE NEXT COLD FRONT APPROACHING THE REGION THURSDAY
NIGHT AND FRIDAY...INCREASING WINDS AND SEAS MAY RESULT IN A NEED
FOR SMALL CRAFT HEADLINES FOR PORTIONS OF THE MARINE AREA.

&&

.FIRE WEATHER...
ANOTHER VERY DRY DAY IS IN STORE OVER THE AREA...ESPECIALLY OVER
THE SOUTH CAROLINA ZONES AND THE FRANCIS MARION NATIONAL FOREST.
RELATIVE HUMIDITY VALUES HAVE ALREADY DIPPED INTO THE TEENS IN PARTS
OF SOUTHEAST SOUTH CAROLINA...AND COULD NEAR 10 PERCENT IN A FEW
AREAS. LATE DAY ONSHORE FLOW SHOULD INCREASE MOISTURE SOMEWHAT.
WINDS COULD BE BRIEFLY GUSTY AT TIMES TODAY AS DIRECTIONS GO FROM
NE TO E. FUELS REMAIN LOW AND THERE IS CONCERN THAT OUTDOOR FIRES
MAY BE DIFFICULT TO CONTROL ONCE AGAIN. HAVE ISSUED A FIRE DANGER
STATEMENT FOR SOUTHEAST SOUTH CAROLINA AS A RESULT.

ON MON...STRONG AND GUSTY SW WINDS ARE EXPECTED TO TOP 30 MPH AT
TIMES DURING THE AFTERNOON...AGAIN STRONGEST OVER SOUTH CAROLINA
COUNTIES. RH LEVELS SHOULD REMAIN ABOVE 30 PERCENT. DESPITE
RELATIVE HUMIDITY VALUES NOT REACHING CRITERIA...IT IS VERY LIKELY
THAT A FIRE WEATHER WATCH WILL BE ISSUED BASED ON COORDINATION
WITH VARIOUS FEDERAL/STATE AGENCIES.

&&

.TIDES/COASTAL FLOODING...
LOW TIDE LEVELS ARE EXPECTED TO RUN BETWEEN -1.0 AND -2.0 FT MEAN
LOWER LOW WATER INTO MON. THIS COULD LEAD TO HAZARDOUS NAVIGATION
DUE TO THE SHALLOWER DEPTH OF WATER. WE HAVE ALREADY RECEIVED
REPORTS OF DOCKED VESSELS STUCK ON THE BOTTOM DURING A RECENT LOW
TIDE...AND SIMILAR EVENTS ARE EXPECTED DURING UPCOMING LOW TIDES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ374.

&&
Hazardous weather outlook, Feb 20, 4:34 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EST SUN FEB 20 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-211000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
434 AM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS...WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY ON
MONDAY IN ADVANCE OF AN APPROACHING COLD FRONT. A WIND ADVISORY
MAY EVENTUALLY BE NEEDED ACROSS PORTIONS OF SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
434 AM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEA FOG...DENSE SEA FOG MAY DEVELOP TONIGHT...BUT IF IT DEVELOPS
SHOULD DISSIPATE BY DAYBREAK MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-211000-
INLAND BERKELEY-
434 AM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS...WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY ON
MONDAY IN ADVANCE OF AN APPROACHING COLD FRONT. A WIND ADVISORY
MAY EVENTUALLY BE NEEDED.

LAKE WINDS...SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH
STRONGER GUSTS ON LAKE MOULTRIE MONDAY AND MONDAY NIGHT. A LAKE
WIND ADVISORY MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 20, 11:09 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EST SUN FEB 20 2011

...EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL OCCUR ONCE AGAIN
TODAY OVER PORTIONS OF SOUTHEAST SOUTH CAROLINA...

SCZ044-045-050-052-201815-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1109 AM EST SUN FEB 20 2011

...FIRE DANGER STATEMENT...

VERY DRY AIR MOVING INTO THE REGION HAS CAUSED RELATIVE HUMIDITY
VALUES TO PLUMMET LATE THIS MORNING. MINIMUM RELATIVE HUMIDITY VALUES OF
15 TO 20 PERCENT...POSSIBLY AS LOW AS 10 PERCENT IN SOME
LOCATIONS...WILL OCCUR TODAY. THESE VERY DRY CONDITIONS COMBINED
WITH WIND GUSTS OF 15 TO 20 MPH AND LOW FUEL MOISTURE WILL RESULT
IN AN INCREASED DANGER FOR WILDFIRE DEVELOPMENT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME
CAUTION. LIT CIGARETTES SHOULD NOT BE DISCARDED OUTSIDE.

&&

SCZ040-042-043-047>049-051-201815-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER
1109 AM EST SUN FEB 20 2011

...FIRE DANGER STATEMENT...

VERY DRY AIR MOVING INTO THE REGION HAS CAUSED RELATIVE HUMIDITY
VALUES TO FALL LATE THIS MORNING. MINIMUM RELATIVE HUMIDITY VALUES OF
20 TO 25 PERCENT...POSSIBLY AS LOW AS 15 PERCENT IN SOME
LOCATIONS...WILL OCCUR TODAY. THESE VERY DRY CONDITIONS COMBINED
WITH WIND GUSTS OF 15 TO 20 MPH AND LOW FUEL MOISTURE WILL RESULT
IN AN INCREASED DANGER FOR WILDFIRE DEVELOPMENT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME
CAUTION. LIT CIGARETTES SHOULD NOT BE DISCARDED OUTSIDE.

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:35 PM ESTFire Weather WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton13 hr

Nearby

Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.